MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Model Number 5MAXACE132-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60) and a neuron max 6f 088 long sheath (neuron max).It was noted that the patient anatomy was tortuous.During the procedure, while advancing the ace60 to the target vessel, the physician experienced resistance when the ace60 reached the cavernous sinus segment.Subsequently, the physician decided to remove the ace60.Upon removal, it was noticed that the distal end of the ace60 was kinked.The procedure was completed using a new ace60 and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ace60 confirmed kinks in the distal shaft.This damage likely occurred due to forceful advancement against resistance during use.If the device is advanced through a tortuous patient anatomy, resistance may encounter and damage such as kinks may occur.Further evaluation of the device revealed that the catheter lumen was damaged near its distal tip.This damage was likely incidental to the complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12493460
Report Number3005168196-2021-02081
Device Sequence Number16453867
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model Number5MAXACE132-A
Device Catalogue Number5MAXACE132
Device Lot NumberF92583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date09/19/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Date Report Sent to FDA01/01/2005